Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 202, NWS Las Vegas, NV

August 30, 2013Inyo County, California

NWS Las Vegas, NV issued this flash flood warning at Aug 30, 2013, 12:55 PM PDT for Inyo County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2013, 12:55 PM PDT (19:55 UTC)
Expired
Aug 30, 2013, 5:00 PM PDT
In force
4 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 143 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
570 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WGUS55 KVEF 301955
FFWVEF
CAC027-302200-
/O.NEW.KVEF.FF.W.0202.130830T1955Z-130830T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1255 PM PDT FRI AUG 30 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL INYO COUNTY IN EASTERN CALIFORNIA...

* UNTIL 300 PM PDT.

* AT 1249 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL INYO COUNTY...OR
  17 MILES SOUTH OF STOVEPIPE WELLS. THE STORM PRODUCING VERY HEAVY
  RAIN WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  WILDROSE ROAD...
  STATE ROUTE 190 BETWEEN PANAMINT SPRINGS AND STOVEPIPE WELLS...
  MAINLY RURAL AREAS OF CENTRAL INYO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3638 11744 3659 11720 3647 11707 3627 11708
      3617 11729 3625 11735

$$

WOLCOTT
4 follow-up statements
079 
WGUS75 KVEF 302049
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
149 PM PDT FRI AUG 30 2013

CAC027-302200-
/O.CON.KVEF.FF.W.0202.000000T0000Z-130830T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
149 PM PDT FRI AUG 30 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR
CENTRAL INYO COUNTY...

AT 147 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT MOST SHOWER ACTIVITY HAD SUBSIDED FOR THE TIME BEING. 
HOWEVER...RUNOFF FROM EARLIER RAINFALL MAY IMPACT THE AREA THROUGH 
300 PM.

LOCATIONS IMPACTED INCLUDE...
WILDROSE ROAD...
STATE ROUTE 190 BETWEEN PANAMINT SPRINGS AND STOVEPIPE WELLS...
MAINLY RURAL AREAS OF CENTRAL INYO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3638 11744 3659 11720 3647 11707 3627 11708
      3617 11729 3625 11735

$$

WOLCOTT
387 
WGUS55 KVEF 302156
FFWVEF
CAC027-310000-
/O.EXT.KVEF.FF.W.0202.000000T0000Z-130831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 PM PDT FRI AUG 30 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL INYO COUNTY IN EASTERN CALIFORNIA...

* UNTIL 500 PM PDT.

* AT 250 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  NEW DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH        
  FLOODING OVER CENTRAL INYO COUNTY...OR 17 MILES SOUTH OF STOVEPIPE 
  WELLS. THE STORMS PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  WILDROSE ROAD...
  STATE ROUTE 190 BETWEEN PANAMINT SPRINGS AND STOVEPIPE WELLS...
  AND OTHER RURAL AREAS OF CENTRAL INYO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3638 11744 3659 11720 3647 11707 3627 11708
      3617 11729 3625 11735

$$

WOLCOTT
779 
WGUS75 KVEF 302303
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
403 PM PDT FRI AUG 30 2013

CAC027-310000-
/O.CON.KVEF.FF.W.0202.000000T0000Z-130831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
403 PM PDT FRI AUG 30 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR
CENTRAL INYO COUNTY...

AT 354 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT MOST SHOWER ACTIVITY HAD SUBSIDED FOR THE TIME BEING. 
HOWEVER...RUNOFF FROM EARLIER RAINFALL MAY IMPACT THE AREA THROUGH 
500 PM. RANGERS FROM DEATH VALLEY NATIONAL PARK REPORTED THAT THERE 
WERE AREAS WITH WATER OVER STATE ROUTE 190...BUT FEW DETAILS WERE 
AVAILABLE AS OF 400 PM.

LOCATIONS IMPACTED INCLUDE...
WILDROSE ROAD...
STATE ROUTE 190 BETWEEN PANAMINT SPRINGS AND STOVEPIPE WELLS...
MAINLY RURAL AREAS OF CENTRAL INYO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3638 11744 3659 11720 3647 11707 3627 11708
      3617 11729 3625 11735

$$

WOLCOTT
329 
WGUS75 KVEF 302356
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
456 PM PDT FRI AUG 30 2013

CAC027-310004-
/O.EXP.KVEF.FF.W.0202.000000T0000Z-130831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
456 PM PDT FRI AUG 30 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM PDT FOR CENTRAL INYO
COUNTY...

RAIN HAS ENDED OVER THE WARNED AREA. THE FLASH FLOOD THREAT IS 
DECREASING THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME. TRAVELERS 
AND THOSE ENJOYING OUTDOOR RECREATION SHOULD BE AWARE OF THE 
POTENTIAL FOR WATER FLOWING IN NORMALLY DRY WASHES AND ACROSS LOW 
WATER CROSSINGS. NEVER DRIVE THROUGH FLOODED ROADWAYS.

LAT...LON 3638 11744 3659 11720 3647 11707 3627 11708
      3617 11729 3625 11735

$$

WOLCOTT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 9:15 AM PDT, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 30, 9:15 AM PDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
915 AM PDT FRI AUG 30 2013

.SYNOPSIS...A MOIST AND UNSTABLE ATMOSPHERE WILL ALLOW FOR SHOWERS
AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA THROUGH THIS WEEKEND
WITH THE GREATEST CHANCES IN THE AFTERNOON AND EVENING HOURS. THE
PRIMARY HAZARD WITH THUNDERSTORMS WILL BE HEAVY RAINFALL THAT COULD
RESULT IN FLASH FLOODING. THUNDERSTORM CHANCES ARE EXPECTED TO
DECREASE SLIGHTLY FROM MONDAY ONWARD.
&&

.UPDATE...HAVE GONE AHEAD AND EXPANDED THE FLASH FLOOD WATCH TO
INCLUDE ALL OF SAN BERNARDINO COUNTY...THE SOUTHERN AREAS OF THE
COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY. PLENTY
OF MOISTURE AVAILABLE WITH MOST OF THE PW SENSORS READING BETWEEN
1.75 AND 2.00 INCHES. SO FAR THIS MORNING SHOWERS AND THUNDERSTORMS
HAVE MAINLY BEEN CONFINED TO CENTRAL CLARK COUNTY WHERE THERE HAS
BEEN SOME ENHANCEMENT FROM A DISTURBANCE MOVING THROUGH ARIZONA. ONLY
ISOLATED ACTIVITY ELSEWHERE...BUT COVERAGE IS EXPECTED TO INCREASE
THIS AFTERNOON ESPECIALLY IN AREAS THAT ARE SEEING PLENTY OF
SUNSHINE THIS MORNING WHICH IS BASICALLY THE FAR WESTERN AND
NORTHERN AREAS OF THE CWA. AREAS UNDER THE CLOUD COVER COULD BE
DELAYED IN SEEING CONVECTION UNTIL LATER THIS AFTERNOON.
&&

.PREV DISCUSSION...
225 AM PDT FRI AUG 30 2013

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT. WHAT WAS LEFT OF THE
CONVECTIVE COMPLEX THAT DEVELOPED OVER MOHAVE COUNTY YESTERDAY
AFTERNOON WAS GONE, HOWEVER, THE FOCUS EARLY THIS MORNING ON RADAR
NOW SHIFTS TO ONGOING CONVECTION ACROSS YAVAPAI AND COCONINO
COUNTIES IN ARIZONA THAT WAS MOVING WESTWARD. THE HRRR MODEL DID NOT
DO A BAD JOB INDICATING THIS. THUS USING A BLEND OF THIS MODEL AND
THE LATEST RADAR TRENDS, I WENT AHEAD AND ADJUSTED UP POPS ACROSS
MUCH OF MOHAVE COUNTY FOR EARLY THIS MORNING AS IT APPEARS MUCH OF
THIS ACTIVITY SHOULD HAVE A CHANCE AT MAKING IT OVER THE BORDER INTO
OUR AREA. THE CLOUD COVER ASSOCIATED WITH THIS AS WELL AS WHAT
REMAINS FROM THE CLOUD COVER FROM THE CONVECTIVE COMPLEX THAT FORMED
ON THURSDAY AFTERNOON WILL PRESENT A BIT OF A CHALLENGE AS THIS
COULD LIMIT HEATING LATER TODAY OVER MOHAVE COUNTY WHICH MAY DELAY
OR INHIBIT CONVECTION ALTOGETHER IN THIS AREA.

AS FAR AS WHAT GOES ON THIS AFTERNOON AND EVENING, ACTIVITY WILL BE
DRIVEN BY HEATING WITH PERHAPS SOME HELP FROM A WEAK DISTURBANCE AND
INVERTED TROUGH IN THE MID-LEVELS WORKING NORTHWEST ACROSS SOCAL.
SERIOUS MOISTURE REMAINS IN PLACE ACROSS OUR ENTIRE AREA WITH
PWATS REMAINING IN THE UPPER REACHES OF CLIMATOLOGY FOR THIS AREA,
WITH VALUES AT OR ABOVE 1.75 INCHES FORECAST TO BE AROUND FROM I-15
ON SOUTH. FORECASTED 700-300 MB THETA E VALUES ARE SHOWN TO BE AT
LEAST 340 K ACROSS MOST OF AREA AS WELL. A LOOK AT INSTABILITY
PARAMETERS OFF THE MODELS SHOWS INSTABILITY IN PLACE ACROSS OUR
ENTIRE AREA, HOWEVER, BOTH THE GFS AND ECMWF SHOW THE GREATEST LI'S
OF -2 TO -4 ACROSS MOHAVE, CLARK AND SOUTHERN NYE COUNTIES. SO WHILE
WE COULD SEE SHOWERS AND THUNDERSTORMS ACROSS ANY PORTION OF THE
AREA THIS AFTERNOON AND EVENING, ODDS LOOK TO FAVOR AN AREA WITHIN
75 MILES ON EITHER SIDE OF A LINE FROM NEAR LONE PINE TO LAS VEGAS
TO KINGMAN AS THE MOST ACTIVE LOCATIONS. THUS I WENT AHEAD AND
ISSUED A FLASH FLOOD WATCH FOR MOST OF MOHAVE, ALL OF CLARK,
SOUTHERN NYE, NORTHEAST SAN BERNARDINO AND ALL OF INYO COUNTY EXCEPT
THE WHITE MOUNTAINS FROM LATE THIS MORNING THROUGH THIS EVENING AS
WITH SO MUCH MOISTURE IN PLACE THE UNLOAD POTENTIAL WILL BE THERE IN
ANY STRONGER OR SLOWER MOVING STORMS. THE STEERING FLOW SHOWN BY THE
WRF AND GFS IS GENERALLY LIGHT AND FROM THE EAST TODAY, HOWEVER, BY
THIS EVENING IT DOES TAKE ON MORE OF A NORTHEAST COMPONENT. THUS,
THIS MAY BE ONE OF THOSE DAYS WHERE STORMS DO NOT AFFECT THE LAS
VEGAS VALLEY UNTIL LATER THIS EVENING AS WE MAY HAVE TO WAIT FOR
ACTIVITY TO HEAD IN FROM NORTHWEST ARIZONA, NORTHEAST CLARK COUNTY
OR SOUTHWEST UTAH. ACTIVITY SHOULD DECREASE LATER THIS EVENING,
HOWEVER, CLOUDS MAY NOT COMPLETELY CLEAR OUT TONIGHT, WHICH COULD
IMPACT THE FORECAST FOR SATURDAY.

AS FAR AS SATURDAY GOES, RIDGING ALOFT WILL REMAIN CENTERED OVER THE
SOUTHWEST AND THIS WILL KEEP OUR AREA IN A SOUTHEAST FLOW ALOFT
WHICH WILL ALLOW FOR WHATEVER MOISTURE IS IN PLACE TO REMAIN WITH THE
POTENTIAL FOR ADDITIONAL MOISTURE TO WORK INTO THE AREA. ACTIVITY ON
SATURDAY WILL DEPEND ON HEATING AND THUS IF WE START OFF TOO CLOUDY
THIS COULD LIMIT WHAT WE SEE WITH RESPECT TO SHOWER AND THUNDERSTORM
ACTIVITY. THE 00Z RUNS OF THE WRF, GFS, ECMWF AS WELL AS OUR LOCAL
HI-RESOLUTION MODELS FAVORED ACTIVITY DEVELOPING MAINLY ACROSS
SOUTHERN NEVADA, INYO AND NORTHERN AND CENTRAL MOHAVE COUNTY WITH
LESS ACTIVITY FURTHER SOUTH ON THE BACK SIDE OF THE INVERTED TROUGH.
FOR NOW WE HAVE HELD OFF ON ANY FLASH FLOOD WATCHES FOR SATURDAY,
BUT WITH SO MUCH MOISTURE IN PLACE, THE MAIN CONCERN IN STORMS AGAIN
WILL BE FLASH FLOODING.

TEMPS WILL CONTINUE TO REMAIN BELOW NORMAL FOR HIGHS AND AT OR ABOVE
NORMAL FOR LOWS. I USED A BLEND OF PERSISTENCE, THE SREF AND ECMWF
FOR MAX TEMPS AND CONTINUITY AND MOS GUIDANCE FOR MIN TEMPS.
DEWPOINTS WERE ADJUSTED UP SLIGHTLY OVER GUIDANCE GIVEN HOW MOIST WE
HAVE BEEN THE PAST 2 DAYS AND IT SEEMS MODELS HAVE BEEN A LITTLE LOW
ON PICKING UP ON THIS.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MODELS IN PRETTY GOOD
AGREEMENT SUNDAY NIGHT THROUGH TUESDAY WITH A PRETTY GENERIC MONSOON
PATTERN AND NO SIGNIFICANT WAVES IMPACTING THE AREA. HIGH PRESSURE
IS FORECAST ROUGHLY OVER THE COLORADO AND NEW MEXICO BORDER AREA
WITH AN AREA OF LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST.
SOUTHERLY FLOW OVER THE FORECAST AREA WILL KEEP MONSOON MOISTURE
AROUND WITH THE DEEPEST MOISTURE OVER THE EASTERN PORTION OF THE
FORECAST AREA AS IS TYPICAL WITH THIS PATTERN. AS A RESULT WE ARE
STILL LOOKING AT A CHANCE OF THUNDERSTORMS EAST WITH A SLIGHT CHANCE
WEST. MODELS DIFFER FOR WEDNESDAY THROUGH THURSDAY WITH THE GFS AND
TO A LESSER EXTENT THE GEM MOVING THE AREA OF LOW PRESSURE INLAND.
THIS WOULD BRING DRIER AIR INTO THE AREA FROM THE WEST. THE ECMWF IS
EXPANDING THE HIGH WESTWARD WHICH MAY KEEP A BIT MORE MOISTURE IN
PLACE BUT ALSO COULD LEAD TO WARMING AND SOME STABILIZING. BASICALLY
GOING WITH A BLEND...I MADE LITTLE CHANGE TO THE INHERITED GRIDS AND
KEPT AT LEAST A SLIGHT CHANCE OVER THE EASTERN TWO THIRDS OF THE
FORECAST AREA WHILE DRYING THE WEST BY THURSDAY. ALSO WENT WITH A
WARMING TREND AND ABOVE NORMAL TEMPERATURES WEDNESDAY AND THURSDAY.
&&

.AVIATION...FOR MCCARRAN...

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...FOR MCCARRAN...SHRA/TSRA ARE EXPECTED TO BE AROUND THE
VALLEY MAINLY AFTER 18Z AND ESPECIALLY AFTER 20Z TODAY. SHRA AND
TSRA ARE EXPECTED TO MOVE IN A WEST TO SOUTHWEST DIRECTION THIS
AFTERNOON AND EVENING SO ACTIVITY THAT DEVELOPS OVER NW AZ OR
NORTHEAST CLARK COUNTY WILL NEED TO BE WATCHED - ESPECIALLY FOR ANY
OUTFLOW BOUNDARIES. WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS BUT
OTHERWISE COULD BE GUSTY AND ERRATIC IN AND NEAR ANY SHRA/TSRA OR
OUTFLOW BOUNDARIES WHICH COULD IMPACT AIRPORT CONFIGURATIONS. MAINLY
SCT-BKN CLOUDS AOA 10K-15K FEET WITH LOWER CIGS AND VSBY IN AND NEAR
ANY SHRA/TSRA. ACTIVITY SHOULD DECREASE BETWEEN 03Z AND 06Z SATURDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SHRA/TSRA ARE EXPECTED ACROSS THE AREA AFTER 18Z AND
ESPECIALLY AFTER 20Z TODAY WITH THE GREATEST COVERAGE ACROSS MOHAVE,
CLARK, SOUTHERN NYE, NORTHEAST SAN BERNARDINO AND INYO COUNTIES.
SHRA AND TSRA SHOULD FAVOR A SLOW WESTWARD MOVEMENT ACROSS MOST OF
THE AREA. SHRA/TSRA COULD REDUCE VSBY AND CIGS TO MVFR OR LOWER.
WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS THROUGH THIS EVENING BUT
COULD BE GUSTY AND ERRATIC IN AND NEAR ANY SHRA/TSRA. SCT-BKN CLOUDS
AOA 10K-15K FEET AWAY FROM ANY SHRA/TSRA.
&&

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ016>022.
AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ519>527.
&&

UPDATE...GORELOW
SHORT TERM/AVIATION...STACHELSKI
LONG TERM...HARRISON

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 30, 3:28 AM PDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
328 AM PDT FRI AUG 30 2013

AZZ001-003-036-CAZ519-520-522-524-NVZ016>022-310700-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
328 AM PDT FRI AUG 30 2013 /328 AM MST FRI AUG 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TO CREATE THE POTENTIAL FOR THUNDERSTORMS WITH VERY
HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM UNTIL 11 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK
LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. THERE IS POTENTIAL FOR SOME DRYING BY THURSDAY WHICH
WOULD LEAD TO DECREASING THUNDERSTORM CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS
AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO
REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

AZZ002-CAZ521-523-525>527-NVZ014-015-310700-
LOWER COLORADO RIVER VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
WESTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
328 AM PDT FRI AUG 30 2013 /328 AM MST FRI AUG 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WITH LOCALLY HEAVY
RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK
LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. THERE IS POTENTIAL FOR SOME DRYING BY THURSDAY WHICH
WOULD LEAD TO DECREASING THUNDERSTORM CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:39 PM PDTSevere Thunderstorm WarningVEFSan Bernardino36 min
Aug 29, 8:10 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Aug 30, 2:36 AM PDTFlash Flood WatchVEFInyo, San Bernardino18 hr
Aug 30, 12:23 PM PDTFlash Flood WarningVEFSan Bernardino112 min
Aug 30, 1:27 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Aug 30, 1:40 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Aug 30, 1:57 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Aug 30, 2:15 PM PDTFlash Flood WarningVEFInyo2 hr
Aug 30, 2:22 PM PDTFlash Flood WarningVEFSan Bernardino113 min
Aug 30, 2:52 PM PDTAreal Flood AdvisoryVEFInyo, San Bernardino3 hr
Aug 30, 3:53 PM PDTAreal Flood AdvisoryVEFSan Bernardino82 min
Aug 30, 3:55 PM PDTFlash Flood WatchVEFInyo, San Bernardino54 hr
Aug 30, 4:32 PM PDTFlash Flood WarningVEFInyo118 min
Aug 30, 4:52 PM PDTAreal Flood AdvisoryVEFInyo83 min

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.